By Topic

Packing Volumes by Spheres

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Roger Mohr ; Unite d'Enseignement et de Recherche Sciences Mathematiques, Université de Nancy, Nancy, France. ; Ruzena Bajcsy

In this note we present an algorithm for packing spheres in an arbitrary shaped volume. This algorithm is similar to Blum's transform in that it fits spheres into a volume, but it is different in that it fits only tangential spheres, and thereby the data reduction is larger than by Blum's transform. The spheres are of variable radii, which enables us to achieve a hierarchy of intrinsic volume properties, i.e., from gross to more detailed. The result of this algorithm is a graph where the nodes are the centers of spheres and the arcs are the connections between two tangent spheres. Analysis of computational complexity and the time and error considerations are provided.

Published in:

IEEE Transactions on Pattern Analysis and Machine Intelligence  (Volume:PAMI-5 ,  Issue: 1 )